MAUDE Adverse Event Report: ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin results generated on the architect c8000 processing module for multiple newborn patients.The results of the total bilirubin didn¿t match the degree of neonatal jaundice.The samples were repeated with siemens¿ instrumentation and abbott¿s results were 20-30% higher.The following example data was provided: sample 1: architect result = 339 umol/l, siemens¿ result = 264 umol/l.Sample 2: architect result = 180 umol/l, siemens¿ result = 146 umol/l.No impact to patient management was reported.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin results generated on the architect c8000 processing module for multiple newborn patients.The results of the total bilirubin didn¿t match the degree of neonatal jaundice.The samples were repeated with siemens¿ instrumentation and abbott¿s results were 20-30% higher.The following example data was provided: sample 1: architect result = 339 umol/l, siemens¿ result = 264 umol/l sample 2: architect result = 180 umol/l, siemens¿ result = 146 umol/l no impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated total bilirubin results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any nonconformances or deviations associated with lot number 37197fd01 and complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.In this case, the on-site data reviewed found recent assay calibration curve significantly differed from the previous calibration curve of the same lot number.Quality control values are relatively low.The customer confirmed the calibrator had been opened for a relatively long period of time which might have caused the calibrator to deteriorate.When switched to a new calibrator and recalibrated, calibration curve improved significantly.Based on the investigation total bilirubin calibrator lot 37197fd01 is performing as intended, no systemic issue or deficiency of the total bilirubin calibrator was identified.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16497641
Report Number3016438761-2023-00123
Device Sequence Number6316393
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number61879UQ04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C8000 PRC MOD, 01G06-01, (B)(6).; ARC C8000 PRC MOD, 01G06-01, (B)(6).; CC BILIRUBIN CAL(6X5ML), 01E66-05, (B)(6).
Patient SexUnknown